JERROLD KRAM, M.D.; HENRY R. BOURNE, M.D.; KENNETH L. MELMON, M.D.; HOWARD MAIBACH, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: We would like to call attention to a potentially dangerous, adverse reaction to epinephrine when combined with propranolol: marked bradycardia and atrioventricular block. These drugs were administered as part of an investigation of the effects of adrenergic agents on cutaneous immediate hypersensitivity. The subject, a 22-year-old man in good health, gave informed consent to a protocol approved by the Committee on Human Experimentation of the University of California School of Medicine, San Francisco.
Epinephrine was first administered alone at a rate of 17 µg/min intravenously, and produced a rise in blood pressure (arm cuff) from 110/80 mm
KRAM J, BOURNE HR, MELMON KL, et al. Propranolol. Ann Intern Med. 1974;80:282–283. doi: https://doi.org/10.7326/0003-4819-80-2-282
Download citation file:
Published: Ann Intern Med. 1974;80(2):282-283.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use